Alert archive / Nevada / Flash Flood Warnings in 1996
Flash Flood Warning 59, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 10, 1996, 4:23 PM PDT for Lincoln County, Nevada. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 1996, 4:23 PM PDT (23:23 UTC)
- Expired
- Sep 10, 1996, 5:30 PM PDT
- In force
- 67 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Lincoln County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 2511 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 102325 FFWLAS NVC017-110030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 423 PM PDT TUE SEP 10 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 530 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH CENTRAL NEVADA ...CENTRAL LINCOLN COUNTY AT 420 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG HIGHWAY 93 BETWEEN CALIENTE AND HIKO. THIS STORM HAS PERSISTED IN THE AREA NOW FOR SEVREAL HOURS AND HAS RECENTLY STRENGTHENED TO SEVERE LEVELS. IN ADDITION...RAINFALL ESTIMATES SHOW UP TO AN INCH AN HOUR FALLING FOR THE LAST 2 HOURS. THIS STORM HAS SHOWN LITTLE MOVEMENT OVER THE LAST HOUR BUT MAY AFFECT HIGHWAY 93 FROM NEAR OAK SPRINGS SUMMIT WESTWARD TO PAHROC SUMMIT BETWEEN NOW AND 530 PM PDT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SKRBAC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 3:02 PM PDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 10, 3:02 PM PDT, 1 hour 21 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT TUE SEP 10 1996 WATER VAPOR IMAGERY ERY THIS AFTN SHOWED A COUPLE OF SYNOPIC SCALE LIFTING MECHANISMS HELPING TO KICK OFF TRW DVLPMT ACRS THE CWA. ONE VORT WAS SHOWN LIFTING NE INTO NRN NEVADA AND THE OTHER WAS LIFTING N INTO ARIZONA. KESX RADAR AND VIS STLT LOOP SHOWED MOST INTENSE TRW ACTIVITY NOW FLARING UP ACRS THE SPRING MTNS OF NEVADA SW INTO THE CLARK MTNS OF SE CALIFORNIA. OTHER SCT STG STORMS WERE MOVG INTO NRN MOHAVE COUNTY. FOR TNGT...PER COOR WITH PHX...WL WORD ARIZONA FCSTS SO AS NOT TO IMPLY DIRUNAL NATURE OF TRW ACTIVITY FIRST TWO PDS. ALSO BELIEVE THIS IS APPROPRIATE FOR SRN NEVADA ZNS...CONSIDERING THE STRENGTH OF VORTS EFFECTING AREA. WED NGT INTO THU UPR TROF WL MOVE TO THE IMMEDIATE W CST...ALLOWING DRIER AIR TO WORK INTO THE WRN PTNS OF NEVADA ZN 8. ELSEWHERE...MSTR LOOKS AS THOUGH IT WL STAY IN PLACE...ALTHOUGH PROBABLY AVN PROBABLY A LITTLE OVERDONE. EXTND PD FRI THRU SUN OFFERS A TRANSITION TO DRIER CONDS FROM W TO E ACRS THE CWA AS THE UPR TROF MOVES TO NR 120 W BY SAT. LAS 111-. MATUSIEWICZ
In the hours before
Special weather statement, Sep 10, 3:34 PM PDT, 49 minutes before
NVZ008-110035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 334 PM PDT TUE SEP 10 1996 ...STRONG THUNDERSTORM NORTHWEST OF CALIENTE... AT 330 PM PDT...NATIONAL WEATHER SERVICE RADAR AND SATELLITE PICTURES SHOWED A STRONG THUNDERSTORM ABOUT 12 MILES NORTHWEST OF CALIENTE OVER THE BURNT SPRING RANGE. THE STORM WAS SHOWING VERY LITTLE MOVEMENT. TRAVELLERS AND ANYONE WITH OUTDOOR INTERESTS SHOULD KEEP A CLOSE WATCH ON THIS STORM. THE STORM IS LIKLEY PRODUCING VERY HEAVY RAIN...SMALL HAIL...GUSTY WINDS AND DANGEROUS LIGHTNING. BE PREPARED TO TAKE SHELTER IF IT APPROACHES YOUR AREA. STAY TUNED FOR FURTHER STATEMENTS FROM THE NATIONAL WEATHER SERVICE. SKRBAC
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 4:23 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 67 min |
Nearby
Flash Flood Warnings in Nevada, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.